MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE® II ABS, IMPLANT OPEN; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. TIGHTROPE® II ABS, IMPLANT OPEN; NON-DEGRADABLE FIXATN FASTENER
Model Number TIGHTROPE® II ABS, IMPLANT OPEN
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/14/2024, it was reported by a sales representative via e-mail that an ar-1588tn-21 tightrope® ii abs implant had one long solid piece of tape come out.This occurred during an acl allograft reconstruction with fql while the surgeon was tensioning the tibial tightrope and had gone back and forth with each suture tail a few times when one long solid piece of tape came out after a pull on one side.The surgeon always whipstiches a 2nd suture on the tibial side so they used that safety stitch to tension around a post.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when tensioning the sutures.

Brand Name
TIGHTROPE® II ABS, IMPLANT OPEN
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19484126
Report Number1220246-2024-05215
Device Sequence Number20840552
Product Code MBI
UDI-Device Identifier00888867371903
UDI-Public00888867371903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE® II ABS, IMPLANT OPEN
Device Catalogue NumberAR-1588TN-21
Device Lot Number1514655
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown